Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla Causing Serious Diarrhea!!!
Apr 18, 2007

I just started taking Atripla 23 days ago.. I had it rough the first night with some side effects but that went away. But I am having serious diarrhea everyday in the mornings and right after I eat. I take the meds on an empty stomach but I eat like two hours after but can't seem too keep any food in. I was 160lbs before I started Atripla and 23 days later I am 145lbs. I take the meds at night and just feel a little tired sometimes, but its the diarrhea I can't take anymore. That's my only problem with this drug. What can I do too stop the diarrhea? This has cause a total stop to my social life cause I spend all my time in the bathroom. I feel if the diarrhea stops I will be able to keep my food in and gain back my weight, but I'm not sure about anything anymore. My next blood work to see if the drug is working is next week and I don't want to start any need drugs. What can I do to stop the diarrhea? Please Help

Response from Dr. Young

Thanks for your post.

Diarrhea is uncommon, but can certainly happen with tenofovir/FTV/efavirenz (Atripla). You've had some really significant weight loss in short period of time and taken together, your symptoms deserve attention from your treater.

Unless another cause of the diarrhea is identified, it's safe to say that you'll likely have to switch to an alternative treatment regimen.

Hope this helps, BY



Previous
Meds, How long till failure & switching
Next
Hepatitis C

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement